Steroid-induced Central Serous Choroidopathy in Acute Retinal Necrosis
Biester S., Deuter C. M. E., Bartz-Schmidt K. U., Zierhut M.
University Eye Clinic, Dept. I, Tuebingen
Purpose: Acute retinal necrosis can induce very serious changes in the eye. The therapy consists of systemic virustatics and corticosteroids. Retinal holes are often and need laser treatment or surgical intervention.
Case report: In 1979 a 47 year old patient had developed a blind right eye because of intraocular inflammation. In 1994 extensive peripheral acute retinal necrosis was diagnosed in the left eye. After treatment with systemic Aciclovir and steroids multiple retinal holes had to be lasered. In August 2002 the only not involved areas of the peripheral retina showed a recurrence of acute retinal necrosis. Despite therapy with Aciclovir and Steroids retinal holes formed had to be lasered. In between one week after lasercoagulation central visual acuity dropped to 0.7. Using fluorescence-angiography and OCT the typical finding of central serous choroidopathy was diagnosed. After reduction of the steroids and addition of Acetacolamid a nearly complete regression of the oedema was seen in between one month.
Conclusions: Systemic corticosteroids are important in the therapy of acute retinal necrosis. On the other side they they are risk factors for a central serous choroidopathy. To our knowledge, the presented patient is one of the first patients, who had developed central serous choroidopathy due to systemic corticosteroid treatment because of ocular inflammation.
Zurück | Back